Alert archive / New York / Special Marine Warnings in 2014

Special Marine Warning 4, NWS Buffalo, NY

May 9, 2014

NWS Buffalo, NY issued this special marine warning at May 9, 2014, 4:17 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2014, 4:17 PM EDT (20:17 UTC)
Expired
May 9, 2014, 5:45 PM EDT
In force
88 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 9, 3:47 PM EDT, 30 minutes earlier.

Area forecast discussion, May 9, 3:47 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EDT FRI MAY 9 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. A WEAK RIDGE OF HIGH
PRESSURE WILL BUILD ACROSS THE REGION FOR THE WEEKEND... BRINGING FAIR
WEATHER AND SEASONABLE TEMPERATURES FOR THE LATTER HALF OF THE
WEEKEND.

&&

.NEAR TERM /THROUGH SATURDAY/...
PRECIPITATION DEVELOPING OVER OHIO THIS AFTERNOON WILL CONTINUE
TO MOVE NORTHEAST. THE APPROACHING COLD FRONT WILL BRING THE INCREASING
LIKELIHOOD OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TONIGHT.
BUFKIT PROFILES SHOW AN APPROACHING LLJ WITH WINDS OF 45-50KTS
AROUND 2KFT AND WET BULB ZERO HGTS AROUND 10KFT SO GUSTY WINDS AND
SOME SMALL HAIL WILL BE POSSIBLE WITH THE TSTMS. THE COLD FRONT
WILL SLOWLY CROSS THE REGION OVERNIGHT SUCH THAT SHOWERS/TSTMS
WILL STILL BE LINGERING SATURDAY MORNING...CLEARING FROM THE
NORTHWEST TO SOUTHEAST.

TEMPERATURE-WISE...PRE-FRONTAL WARM READINGS WILL CONTINUE ACROSS
THE REGION OVERNIGHT...FALLING ONLY TO WITHIN A FEW DEGREES OF 60
LATE TONIGHT. HIGHS SATURDAY WILL RANGE FROM THE MID 60S TO LOW 70S.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
LARGE SCALE SUBSIDENCE/DRYING WILL SUPPORT A DRIER/COOLER AIRMASS
SATURDAY NIGHT...AS A WEAK AREA OF HIGH PRESSURE BUILDS IN BEHIND
THE EARLY SATURDAY FRONTAL BOUNDARY PASSAGE. THE WEAK HIGH WILL
REMAIN IN CONTROL FOR SUNDAY PROVIDING A DRY DAY WITH MORE SUNSHINE
LIKELY EARLIER IN THE DAY...WITH INCREASING CLOUDINESS DURING THE
AFTERNOON. TEMPERATURES LOOK SEASONABLE WITH MOST HIGHS IN THE UPPER
60S TO LOWER 70S.

A STRENGTHENING SOUTHWEST FLOW IN ADVANCE OF LONGWAVE TROUGH
AMPLIFICATION INTO THE WESTERN CONUS SUNDAY NIGHT AND MONDAY WILL
ALLOW GULF MOISTURE TO ADVECT NORTH INTO THE GREAT LAKES REGION
DURING THIS TIME. LOW LEVEL THETA-E GRADIENT/WARM FRONT IN ADVANCE
OF THIS SYSTEM ON THE LOW LEVEL JET NOSE MAY BRING SOME MAINLY
ELEVATED CONVECTION TO THE AREA FROM SOUTHWEST TO NORTHEAST SUNDAY
NIGHT THROUGH MONDAY...WITH PRECIPITATION PROBABILITIES LIMITED TO
THE SCATTERED RANGE GIVEN THE ABSENCE OF ANY WELL-DEFINED MID/UPPER
LEVEL FORCING.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
WELL DEFINED WARM FRONT LOOKS TO BE THROUGH MUCH OF THE AREA AT THE
START OF THE PERIOD. SOME MODEL DIFFERENCES IN THE TUESDAY AND
WEDNESDAY TIME FRAME WITH RESPECT TO THE MOVEMENT OF THE AMPLIFYING
UPSTREAM LONG WAVE TROUGH. GIVEN THE STRENGTH OF THE EASTERN CONUS
RIDGE...MORE WEIGHT WAS GIVEN TO THE SLOWER ECMWF AND CANADIAN
SOLUTIONS. THIS WOULD PLACE THE AREA WITHIN THE WARM SECTOR AIR MASS
THROUGH WEDNESDAY. ANY REAL FORCING LOOKS TO BE LACKING OTHER THAN
DAYTIME INSTABILITY WITHIN THE REMAINING MOIST AIRMASS WHICH WILL BE
IN PLACE...GIVING THE THREAT FOR MAINLY SCATTERED DIURNALLY DRIVEN
CONVECTION.

DESPITE THE MODEL TIMING DIFFERENCES...THE ENTIRE MEDIUM RANGE MODEL
SUITE INDICATE THE DEVELOPMENT OF A CLOSED LOW BY THE TIME THE UPPER
TROUGH ADVANCES INTO THE GREAT LAKES REGION BY MID TO LATE WEEK. THE
EXPECTATION FOR SOME PHASING OF SHORT WAVE ENERGY DROPPING DOWN FROM
CENTRAL CANADA WILL ADVECT RATHER COLD AIR FOR MID MAY ON THE BACK
SIDE OF THIS SYSTEM...WHICH SHOULD REACH WESTERN NEW YORK BY THE END
OF THE LONG TERM PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE LATE AFTERNOON
HOURS. SHOWERS AND TSTMS DEVELOPING AHEAD OF AN APPROACHING COLD
FRONT WILL SPREAD FROM WEST TO EAST ACROSS THE REGION TONIGHT. VFR
CONDS WILL DETERIORATE TO MVFR AS THE COLD FRONT BEGINS TO CROSS
THE REGION TONIGHT. SCT SHWRS/TSTMS WILL LINGER SATURDAY MORNING
WITH SLOW CLEARING FROM THE NORTHWEST AND CONDS IMPROVING TO VFR
DURING THE AFTERNOON...SOUTHERN TIER AND NORTH COUNTRY BEING THE
SLOWEST TO CLEAR.

OUTLOOK...
SATURDAY NIGHT AND SUNDAY...VFR.
MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW SHOWERS
AND THUNDERSTORMS.
WEDNESDAY...MVFR WITH SCT SHWRS/TSTMS.

&&

.MARINE...
AN APPROACHING COLD FRONT WILL BRING A MODEST INCREASE IN WINDS
ON OVERNIGHT/SATURDAY...FOLLOWED BY GENERALLY LIGHT WINDS ON
SUNDAY. SHOWERS/THUNDERSTORMS PRECEDING/ALONG THE FRONT COULD
PRODUCE GUSTY WINDS AND SMALL HAIL.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...LEVAN
NEAR TERM...LEVAN
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...LEVAN
MARINE...LEVAN
Hazardous weather outlook, May 9, 4:34 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
434 AM EDT FRI MAY 9 2014

NYZ001>008-010>014-019>021-085-100845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
434 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-100845-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
434 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 1:46 AM EDTSpecial Weather StatementBUFOntario29 min
May 9, 4:38 PM EDTSevere Thunderstorm WarningBUFErie, Niagara52 min
May 9, 5:00 PM EDTSpecial Marine WarningBUF90 min
May 9, 5:12 PM EDTSpecial Weather StatementBUFCattaraugus, Genesee, Orleans, Wyoming63 min
May 9, 5:25 PM EDTSevere Thunderstorm WarningBUFGenesee, Orleans, Wyoming50 min
May 9, 5:58 PM EDTSpecial Weather StatementBUFLivingston, Monroe62 min
May 9, 5:59 PM EDTSpecial Marine WarningBUF91 min
May 9, 6:40 PM EDTSpecial Weather StatementBUFOntario, Wayne80 min
May 9, 7:08 PM EDTSpecial Marine WarningBUF67 min
May 9, 7:40 PM EDTSpecial Weather StatementBUFOswego65 min
May 9, 7:51 PM EDTSpecial Marine WarningBUF39 min

Nearby

Special Marine Warnings in New York, 2014Every special marine warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.